MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT; ELBOW, PROSTHESIS

ZIMMER BIOMET, INC. ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT; ELBOW, PROSTHESIS
Catalog Number 00840002507
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Radiolucent Lines (4848)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: unk palacos cement articulation kit size 5/6 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product cat: 00840009500 lot: 64714237.Humeral screw kit 2 humeral screws cat: 00840009000 lot: 64737374.Humeral component plasma sprayed size 5 100 mm length cat: 00840004510 lot: 64750951.G2: foreign: finland it is unknown if product will be returning to zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up report will be submitted.H3 other text : product not returned.
 
Event or Problem Description
It was reported that the patient was revised due to component loosening approximately two years and seven months post implantation.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
It was reported that the patient was revised due to component loosening and poly wear approximately two years and seven months post implantation.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d2, d10, g1-2, g3, g7, h1, h2, h6, h10.D10: articulation kit size 5/6 1 axle pin, 1 humeral bearing a, 2 ulnar bearings b sterile product cat: 00840009500 lot: 64714237.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: initial right elbow fracture with right elbow arthroplasty.Initial anatomic alignment without abnormality.Subsequent images demonstrate progressive osteolysis along the ulnar and to a lesser degree humeral implants with suspected ulnar implant loosening as noted.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 2 year follow-up ¿ moderate pain ¿ rom > 100 degrees and stable ¿ radiolucency noted in areas 28-36 of lateral view, and areas 10-18 on ap view ¿ ulnar osteolysis found to be present to the distal, medial, and proximal aspects ¿ suspected/presumable aseptic ulnar component loosening, revision ¿ no further details regarding reoperation available currently ¿ operation position of the implants were evaluated good, but there was minimal poly wear (the edge of the plastic was rounded) on medial side.The ulnar component was loose.No metallosis existed.Five tissue samples were negative in bacterial culture, but synovial fluid cells were 5000, of which 88% were neutrophils.But the patient suffer from rheumatoid arthritis.I interpreted the case an aseptic loosening device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.The reported event is confirmed as x-ray was provided.

Brand Name
ULNAR COMPONENT PLASMA SPRAYED SIZE 5 75 MM LENGTH RIGHT
Common Device Name
ELBOW, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18083779
Report Number0001822565-2023-03069
Device Sequence Number12410070
Product Code JDC
UDI-Device Identifier00889024271302
UDI-Public(01)00889024271302(17)300914(10)64662268
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00840002507
Device Lot Number64662268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer10/31/2023
02/02/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date11/14/2023
02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight82 KG